MAUDE Adverse Event Report: RESMED LTD AIRSENSE 10 CPAP USA CO

RESMED LTD AIRSENSE 10 CPAP USA CO
Model Number 37203
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Resmed has requested for the device to be returned so that an engineering investigation could be performed.The device has not been returned, therefore resmed is unable to confirm the alleged malfunction at this time.The airsense 10 clinical guide provides the following instructions: - ¿if rainout does occur, first try increasing the tube temperature.If the air temperature becomes too warm and rainout continues, try decreasing the humidity." resmed reference #: (b)(4).
 
Event or Problem Description
It was reported to resmed that a patient mistakenly turned the humidity of his airsense 10 device up to 8 which caused excess water moisture within the patient¿s nasal mask that the patient aspirated.It was reported the patient visited an emergency department 2 days later due to this incident and is currently recovering.

Brand Name
AIRSENSE 10 CPAP USA CO
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS  2153
MDR Report Key12278416
Report Number3007573469-2021-00838
Device Sequence Number12036551
Product Code BZD
UDI-Device Identifier00619498372034
UDI-Public(01)00619498372034(10)1516501
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
Report Date (Section F) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number37203
Device Catalogue Number37203
Device Lot Number1516501
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/06/2021
Device Age4 MO
Event Location Home
Date Report to Manufacturer08/04/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight88
Date Report Sent to FDA08/04/2021